Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Thin stools after colorectal surgery
    avatar
    jtu248 posted:
    Hello,
    It has been over 2 months since I had my reversal and over 7 months since my LAR (removing a portion of the rectum) surgery was done but I still continue to have thin pencil like or even flat ribbon like stools.
    My CEA and physical exams have been coming out normal.
    I am really worried and was wondering if someone could offer their opinions on this.
    Jack
    Reply
     
    avatar
    ike1954 responded:
    If you had a resection - the site of the re-connection may
    napkin ring the bowels - squeeze it like a napking in one
    of the fancy rings. I have this still after 2 years. It is verrryyyy sslowly getting a tad better..My doc said "More fiber" - well when you have to be on your feet at a security check point for
    8 hours a day - "more fiber" just does not comnpute.. My surgeon did a flex-syg scope and actually showed me the stricture on a tv sreen.
    ike
    Good luck
     
    avatar
    46Hope responded:
    Hello jtu248: I had that problem after my resection, I complained 2 my gastroenterologist she advised do a blow-up oof air in the intestines but had to do it several times on intervals of weeks. That is a possibility if really bother you, talk to your Dr. when can be done have to wait some time after surgery I think, I never did it. I hope this help. Good luck.


    Helpful Tips

    Be the first to post a Tip!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Gastrointestinal Cancer Center